MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS
Model Number FG-55D
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during preparation for a procedure to remove a foreign body from the patient, the basket could not be retrieved.The procedure was completed using another similar device.The patient was not under anesthesia when the event occurred and there was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.During inspection and testing, service found the basket could not be opened and closed because of distortion of the outer tube sheath.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to distortion of the outer tube sheath.The distortion of the outer tube sheath was caused by the excessive operation force.The instructions for use (ifu) states the following: "do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Never use excessive force to open or close the grasping portion.This could damage the instrument.When the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body." olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14371271
Report Number8010047-2022-08107
Device Sequence Number5770034
Product Code FBN
UDI-Device Identifier04953170375071
UDI-Public04953170375071
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-55D
Device Lot Number11K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-P290: OLYMPUS BRONCHOVIDEOSCOPE
Patient SexUnknown